At the end of June, I had a UTI. My doctor had prescribed me a 5 day, twice daily, course of cephalexin for this. My LMP was from June 26th - June 30th. My period is ALWAYS regular, on-time and 4-6 days long. I have taken the Plan B pill in the past and it has NEVER altered my menstrual cycle. On July 1st, my partner and I had protected sex, but after he “finished” he decided to keep going with the condom still on. He told me after that, that he noticed the fluid was on the outside of the condom and on the outside of my “area”. I took my first dose of antibiotic the next day as I picked it up July 1st. So on July 2nd, I took both a ceohalexin as well as a Plan B pill. I have taken 3 pregnancy tests now, all of which have told me negative (-). The first was taken on the first day of my missed period, July 23rd. The second was on the 4th day of my missed period, July 26th and the most recent was today, July 31st, 9 days late for my period. I have had mild symptoms including: Intermittent nausea daily for the past two weeks that goes throughout the entire day, left-sided mid to low back pain, irritability, fatigue, headaches almost daily, and light spotting July 8th - July 11th. I had learned in nursing school that some antibiotics may decrease the effectiveness of hormonal birth control, but upon extensive research between cephalexin and plan B, I did not find any evidence of this interaction between the two medications. My partner insists I can’t be pregnant as he has two children already, but I’ve never been pregnant before so I’m unsure. Is pregnancy a possibility at this point? I have had none of my regular PMS symptoms, so I assume my period is still at least a week away, if at all. Thanks!
Cephalexin and Plan B: My period is now 9 days late. Can I be pregnant?
Question posted by tinkerbell093950 on 31 July 2018
Last updated on 20 November 2018
As your periods are always regular, & therefore your cycle predictable, you will not be pregnant. You weren't ovulating when you had sex, & wouldn't yet be in your fertile window. Pregnancy is not possible.
It's very unlikely the cervical mucus would have changed to fertile consistency, at that point of your cycle, being to save the sperm ready for ovulation. Not given the day of your cycle that you were on, & the regular nature, & length, of your periods.
The symptoms of Plan B can vary each time you use it, & depending on where you are in your menstrual cycle, when you take it. Yours are all common Plan B symptoms that you're experiencing.
I don't know how long before this occasion, you used the last Plan B, but if you used it within a few weeks of this one, then that would intensify your symptoms.
Continuing intercourse with the same condom after ejaculating, was a sure way to have the condom leak. He needs to stop, wash, & put on a new condom.
If you ever do need emergency contraception & you are close to ovulation, or indeed ovulating, it's best to opt for one of the other methods of emergency contraception, as Plan B may not help you.
Plan B works by delaying your ovulation until the sperm leaves your body. If you're already ovulating then it can't do that.
Some think Plan B works in other ways, but the Manufacturer does not claim that. They say it's possible, but don't say it does, as it has not been proven in tests. You can see that on the Manufacturer's website.
The other pill, Ulipristal Acetate (Ella), is more likely to help in that situation.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.